MAUDE Adverse Event Report: BD SAF-T-INTIMA¿ SAFETY SYSTEM WITH REMOVABLE PRN; INTRAVASCULAR CATHETER

BD SAF-T-INTIMA¿ SAFETY SYSTEM WITH REMOVABLE PRN; INTRAVASCULAR CATHETER
Model Number 383335
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd saf-t-intima¿ safety system with removable prn broke at the root of the extension tubing during use while withdrawing the needle.The following information was provided by the initial reporter, translated from chinese to english: "the nurse was preparing to perform a venipuncture on the patient.The root of the extension tube broke and blood was exposed during the withdrawal the needle.".
 
Additional Manufacturer Narrative
H.6.Investigation: our quality engineer inspected the photo submitted for evaluation.The reported issue was confirmed upon inspection of the photo.Bd cannot confirm the cause of the failure to our manufacturing process since no sample was returned for evaluation.A device history record review showed no non-conformances associated with this issue during the production of this batch.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD SAF-T-INTIMA¿ SAFETY SYSTEM WITH REMOVABLE PRN
Common Device Name
INTRAVASCULAR CATHETER
MDR Report Key12421951
Report Number9610847-2021-00415
Device Sequence Number3254979
Product Code FOZ
UDI-Device Identifier30382903833352
UDI-Public30382903833352
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number383335
Device Catalogue Number383335
Device Lot Number9326776
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date09/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1